none
calendar problem in ms project RRS feed

  • Question

  • Hi,

    I have 2 task and task 1 has a project calendar 9 am 1pm and 2pm to 6 pm , I have initialized task 1 duration to 1 day and for task 2 I am using a task calendar 7am to 11am but it calculates in project summery total duration is 1.25 days and not 1.5 days what's wrong in scheduling

    Sunday, January 29, 2017 8:39 AM

All replies

  • Anandmargi,

    The summary task will show the difference, for all tasks inside it, between the start date with earliest date/time and finish with latests date/time for the two tasks.  In addition to showing the date in the date fields also display the time and see if you can from that new information discern what is going on.


    --rms www.rmschneider.com


    • Edited by Rob Schneider Sunday, January 29, 2017 1:37 PM make clearer.
    • Proposed as answer by John - Project Sunday, January 29, 2017 2:36 PM
    Sunday, January 29, 2017 10:17 AM
  • Anandmargi,

    In addition to Rob's excellent reply, be advised that Project can have only one definition for a "day" and that is set under File > Options > Schedule group > "hours per day". The default setting is 8 hours per day.

    If task 2 starts at 7:00AM and task 1 starts at 9:00AM and then continues for 8 hours, that's a total of 10 hours for both tasks. And 10 / 8 gives 1.25 days.

    Hope this helps.

    John

    Sunday, January 29, 2017 2:36 PM
  • Hi Sir,

    I have 2 task and task 1 has a project calendar  start from 9 am and ends at 6pm which I have already set in file >options>schedule and task 2 which is successor of task1 which has the task calender which is copy of standard where start time is  7am and task end time is 11 am then after assigning the task calendar it calculates 1.38 days in summery task ,please help .

    Monday, January 30, 2017 5:14 PM
  • For each task, what (show these columns on the Table View:

    • Start date/time
    • Finish date/time
    • Duration
    • Calendar name attached
    • Task Type
    • Constraint Type
    • Predecessor ID

    What did you define as the standard 'day', in hours per day?

    Perhaps have a screen shot of all of above to more clearly show what you are doing?

    Why did you make a copy of standard calendar for task 2?  how did you do that?  Why did you not just set one calendar?


    --rms www.rmschneider.com




    Monday, January 30, 2017 5:20 PM
  • anandmargi,

    Be careful with terminology. You indicate task 1 has a project calendar. Do you mean that task 1 has a task calendar that starts at 9AM and ends at 6PM or do you mean that the project has a project calendar, (Project >Properties group > Project Information), that starts at 9AM and ends at 6PM and the task calendar is "none" which means it tracks the project calendar?

    Also what is your setting for "hours per day"?

    This is what I get using your scenario with a Standard project calendar and a default 8 hours per day.

    John

    Monday, January 30, 2017 5:35 PM
  • Hi John Sir,

    Task 1 has the project Calendar that starts at 9AM and ends at 6PM  and this a one day task.

    Task 2 has the task Calendar  that starts at 7 AM and  ends at 11 PM. and this is 4 hours task.

    And  setting for "hours per day is    : 8

    Now in project summery task why I am getting 1.25days in place of 1.5 days

    Kind Regards

    Manoj Kumar

    Friday, February 3, 2017 5:56 AM
  • Manoj,

    When working with duration it is important to understand that the value shown is in working time. You probably have the following setup

    1. The Project Calendar is Standard (8AM to 12PM and 1PM to 5PM)

    2. Task 1 has a task calendar of 9AM to 6PM with an hour lunch break somewhere in the middle (I've arbitrarily left the lunch period from 12PM to 1PM for this discussion)

    3. Task 2 has a task calendar of 7AM to 11AM

    With a default setting of 8 hours per day, this scenario will look like what you describe. See the Gantt Bar graphic below. The white areas are working time according to the project calendar (Standard) so the summary line working hours are: 9AM to 12AM (3hrs) plus 1AM to 5PM (4hrs) Plus 8AM to 10AM (2hrs) for a total of 10 hrs. That is the working time, so the summary line duration shows 10/8 = 1.25. Note that the first day lunch hour, the time from 5PM to 6PM and the time from 7Am to 8AM are NOT working time per the project calendar, so those hours are not counted when calculating duration.

    How do you fix this so the summary line shows the desired 1.5 days? You need to create a new project calendar that includes the total working time of both task calendars.

    When this is used as the Project Calendar you will get the following result. Note that the timescale is also set to use the custom project calendar.

    Hope this helps.

    John

    Friday, February 3, 2017 4:38 PM